MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602840
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catalog number identified has not been cleared in the us but is similar to the m.R.I.Implantable port, groshong single-lumen, 8f products that are cleared in the us.The pro code and 510k number for the m.R.I.Implantable port, groshong single-lumen, 8f is identified.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 07/2024).
 
Event or Problem Description
It was reported that prior to a port placement, the device allegedly broke.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the m.R.I.Implantable port, groshong single-lumen, 8f products that are cleared in the us.The pro code and 510k number for the m.R.I.Implantable port, groshong single-lumen, 8f is identified in d2 and g4.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one m.R.I.Implantable port was returned for evaluation.Gross visual and microscopic evaluations were performed on the returned device.The investigation is confirmed for the reported fracture and identified material separation issue as complete circumferential break was observed to the port stem approximately 4mm from the port body.The edges of the circumferential break appeared jagged and non-uniform in shape.Furthermore, a manufacturing review was conducted and the damage showed in the pictures cannot be concluded as manufacturing process related.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2024), g3, h6 (device).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the m.R.I.Implantable port, groshong single-lumen, 8f products that are cleared in the us.The pro code and 510k number for the m.R.I.Implantable port, groshong single-lumen, 8f is identified in d2 and g4.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one m.R.I.Implantable port was returned for evaluation.Gross visual and microscopic evaluations were performed on the returned device.The investigation is confirmed for the reported fracture as circumferential break was observed to the port stem approximately 4mm from the port body.The edges of the circumferential break appeared jagged and non-uniform in shape.Furthermore, a manufacturing review was conducted and the damage showed in the pictures cannot be concluded as manufacturing process related.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2024).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key11918332
Report Number3006260740-2021-02103
Device Sequence Number3197265
Product Code LJT
UDI-Device Identifier00801741025730
UDI-Public(01)00801741025730
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602840
Device Catalogue Number0602840CE
Device Lot NumberREDV1388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer09/30/2021
12/29/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date10/04/2021
12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown